MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 6534530
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that post-op, the set screw on the right side backed out, and the set screw on the left side loosened.As to the looseness of the set screw on the left side, it was found that the set screw had loosened at the time of checking during the operation.Hence on (b)(6) 2020, revision surgery performed in which both the set screws were removed and were placed again.On the right side, rod bending was performed additionally because the rod had been unstable to the extent that the rod was on the same level as the screw head.There was no delay in overall procedure time.It was observed after operation through product image that both screws were deformed and burred at the tips, rubbed at the threads, and second screw had scratches and deposits on the threads.Both had no major scratches on the thread.Patient complications are unknown at this time.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical inspection did not reveal any damage to the female torx head or the threads of the set screw.Functional check with a sample bone screw confirmed the set screw was able to thread into the head of the screw without any issue.No signs of off axis/ uneven wear on the bottom surface from the seating of the rod.The screw appears to function as intended.No fault found if information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9748696
Report Number1030489-2020-00195
Device Sequence Number3029442
Product Code NKB
UDI-Device Identifier20643169885831
UDI-Public20643169885831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6534530
Device Lot NumberH5573657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;